Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 23, 2021, 7:59 PM MDT for Perkins County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2021, 7:59 PM MDT (01:59 UTC)
- Expired
- May 23, 2021, 8:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
County Perkins County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
025
WWUS83 KLBF 240159
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
859 PM CDT Sun May 23 2021
NEZ057>059-069-240245-
Chase NE-Perkins NE-Lincoln NE-Keith NE-
859 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...EASTERN KEITH...
NORTHWESTERN CHASE AND NORTHWESTERN LINCOLN COUNTIES UNTIL 945 PM
CDT/845 PM MDT/...
At 858 PM CDT/758 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles north of Sarben to
7 miles southeast of Venango. Movement was northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Grant, Sutherland, Paxton, Madrid, Elsie, Lamar, Sarben, Chase,
Brandon, Coker, O'Fallons, Nevens, Big Bald Hill and Wild Horse
Spring.
This includes the following highways...
Highway 61 between mile markers 49 and 77.
Highway 97 between mile markers 11 and 15.
Interstate 80 in Nebraska between mile markers 134 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 900 PM CDT/800 PM MDT/ for
southwestern Nebraska.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Nebraska.
LAT...LON 4138 10079 4066 10154 4046 10205 4069 10205
4138 10131
TIME...MOT...LOC 0158Z 222DEG 20KT 4126 10135 4070 10193
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 23, 5:20 PM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 23, 5:20 PM MDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service North Platte NE 620 PM CDT Sun May 23 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 620 PM CDT Sun May 23 2021 Multiple aviation weather concerns exist during the forecast period, including severe thunderstorms, strong surface winds, and low ceilings. A line of strong to severe storms will cross the region this evening into tonight, which will be capable of very large hail and damaging winds with gusts exceeding 50 kts. Ahead of these storms, south/southeast winds will continue to gust around 30 kts. In the storms wake, surface winds will lighten but stratus clouds set in, especially in southwest Neb (KLBF). Expect MVFR to locally IFR ceilings early morning, but should return to VFR after daybreak. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 23, 1:31 PM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 23, 7:27 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 ENE VENANGO 40.78N 101.97W
05/23/2021 E1.00 INCH PERKINS NE LAW ENFORCEMENT
ALSO HIGH WINDS
&&
SNIVELYSpecial weather statement, May 23, 7:30 PM MDT, 29 minutes before
Special Weather Statement National Weather Service North Platte NE 830 PM CDT Sun May 23 2021 NEZ024-025-035>037-057-059-240215- Hooker NE-Arthur NE-McPherson NE-Thomas NE-Lincoln NE-Keith NE- Logan NE- 830 PM CDT Sun May 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...SOUTHERN HOOKER...NORTHWESTERN LINCOLN...WESTERN LOGAN...MCPHERSON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 915 PM CDT/815 PM MDT/... At 830 PM CDT/730 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 19 miles northwest of Tryon to 15 miles north of Sarben. Movement was east at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Tryon, Ringgold, Sand Beach Lake, Flatts, Big Lamunyon Flats, Diamond Bar Lake, Schnick Lake and East Cody Lake. This includes the following highways... Highway 92 between mile markers 179 and 219. Highway 97 between mile markers 18 and 46. A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for southwestern, north central and west central Nebraska. LAT...LON 4177 10067 4140 10069 4139 10145 4177 10139 TIME...MOT...LOC 0130Z 270DEG 33KT 4175 10122 4139 10130 Jacobs
Local storm report, May 23, 7:37 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST 14 S ELI 42.74N 101.44W
05/23/2021 E60 MPH CHERRY NE PUBLIC
&&
BROWNSpecial weather statement, May 23, 7:47 PM MDT, 12 minutes before
Special Weather Statement National Weather Service North Platte NE 847 PM CDT Sun May 23 2021 NEZ005-006-094-240230- Eastern Cherry NE-Keya Paha NE-Western Cherry NE- 847 PM CDT Sun May 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND WESTERN KEYA PAHA COUNTIES UNTIL 930 PM CDT/830 PM MDT/... At 847 PM CDT/747 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from near Harrington to near Merritt Reservoir. Movement was northeast at 50 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Valentine, Kilgore, Nenzel, Merritt Reservoir, Crookston, Anderson Bridge State Wildlife Management Area, Smith Falls State Park, Schlagel Creek State Wildlife Management Area, Highway 97 crossing the Niobrara River and Sparks. This includes the following highways... Highway 20 between mile markers 165 and 207. Highway 97 between mile markers 111 and 141. Highway 83 between mile markers 200 and 222. Highway 12 between mile markers 1 and 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for north central Nebraska. LAT...LON 4296 10016 4250 10083 4299 10119 4300 10018 TIME...MOT...LOC 0147Z 217DEG 44KT 4314 10122 4261 10084 Jacobs
Special weather statement, May 23, 7:54 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 854 PM CDT Sun May 23 2021 NEZ005-024>026-094-240245- Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-Blaine NE- 854 PM CDT Sun May 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...EASTERN HOOKER...NORTHWESTERN BLAINE AND THOMAS COUNTIES UNTIL 945 PM CDT/845 PM MDT/... At 853 PM CDT/753 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles southeast of Merritt Reservoir to 16 miles north of Tryon. Movement was east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Thedford, Halsey, Seneca, Brownlee, Valentine National Wildlife Refuge, Highway 83 crossing The Dismal River, Highway 83 crossing the North Loup River, Big Alkali Lake State Wildlife Management Area, Natwick, and Highway 83 crossing Goose Creek. This includes the following highways... Highway 20 between mile markers 205 and 221. Highway 2 between mile markers 190 and 227. Highway 97 between mile markers 45 and 48. Highway 83 between mile markers 132 and 203. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT/midnight MDT/ for north central and west central Nebraska. LAT...LON 4294 10023 4175 10028 4175 10100 4255 10087 TIME...MOT...LOC 0153Z 265DEG 36KT 4257 10078 4179 10088 Jacobs
Special weather statement, May 23, 7:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
859 PM CDT Sun May 23 2021
NEZ057>059-069-240245-
Chase NE-Perkins NE-Lincoln NE-Keith NE-
859 PM CDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...EASTERN KEITH...
NORTHWESTERN CHASE AND NORTHWESTERN LINCOLN COUNTIES UNTIL 945 PM
CDT/845 PM MDT/...
At 858 PM CDT/758 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles north of Sarben to
7 miles southeast of Venango. Movement was northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Grant, Sutherland, Paxton, Madrid, Elsie, Lamar, Sarben, Chase,
Brandon, Coker, O'Fallons, Nevens, Big Bald Hill and Wild Horse
Spring.
This includes the following highways...
Highway 61 between mile markers 49 and 77.
Highway 97 between mile markers 11 and 15.
Interstate 80 in Nebraska between mile markers 134 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 900 PM CDT/800 PM MDT/ for
southwestern Nebraska.
A Severe Thunderstorm Watch remains in effect until 100 AM
CDT/midnight MDT/ for southwestern Nebraska.
LAT...LON 4138 10079 4066 10154 4046 10205 4069 10205
4138 10131
TIME...MOT...LOC 0158Z 222DEG 20KT 4126 10135 4070 10193
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 45 min |
| May 23, 6:04 PM MDT | Special Weather Statement | LBF | Sheridan | 41 min |
| May 23, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 42 min |
| May 23, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 49 min |
| May 23, 6:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 51 min |
| May 23, 6:57 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 63 min |
| May 23, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| May 23, 7:24 PM MDT | Special Weather Statement | LBF | Hooker | 51 min |
| May 23, 7:28 PM MDT | Areal Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 7:30 PM MDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 23, 7:47 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| May 23, 7:54 PM MDT | Special Weather Statement | LBF | Thomas | 51 min |
| May 23, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 49 min |
| May 23, 8:14 PM MDT | Special Weather Statement | LBF | Logan | 46 min |
| May 23, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 43 min |
| May 23, 8:29 PM MDT | Special Weather Statement | LBF | Blaine, Logan | 46 min |
| May 23, 8:36 PM MDT | Flash Flood Warning | LBF | Keith, Perkins | 3 hr |
| May 23, 8:39 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| May 23, 8:56 PM MDT | Special Weather Statement | LBF | Hayes | 34 min |
| May 23, 9:02 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 43 min |
| May 23, 9:14 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Loup | 46 min |
| May 23, 9:19 PM MDT | Special Weather Statement | LBF | Frontier | 41 min |
| May 23, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| May 23, 9:33 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 23, 9:43 PM MDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 47 min |
| May 23, 9:50 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 40 min |
| May 23, 10:14 PM MDT | Special Weather Statement | LBF | Custer, Frontier | 46 min |
| May 23, 10:36 PM MDT | Special Weather Statement | LBF | Garfield, Loup | 39 min |
| May 23, 10:59 PM MDT | Special Weather Statement | LBF | Dawson | 31 min |
| May 23, 11:13 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 47 min |
| May 24, 5:18 PM MDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.